Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 8, 2016, 10:17 PM CDT for Osborne County, Rooks County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2016, 10:17 PM CDT (03:17 UTC)
- Expired
- May 8, 2016, 11:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osborne County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 114 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2958 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
594
WUUS53 KGID 090317
SVRGID
KSC141-163-090400-
/O.NEW.KGID.SV.W.0057.160509T0317Z-160509T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1017 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 1100 PM CDT
* AT 1017 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
NATOMA...OR 49 MILES SOUTH OF PHILLIPSBURG...MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OSBORNE...NATOMA AND ALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL KANSAS.
LAT...LON 3955 9902 3948 9868 3913 9883 3913 9911
TIME...MOT...LOC 0317Z 193DEG 29KT 3907 9900
HAIL...1.00IN
WIND...60MPH
$$
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:25 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 8, 6:25 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 625 PM CDT SUN MAY 8 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 320 PM CDT SUN MAY 8 2016 SURFACE ANALYSIS SHOWS THE SURFACE LOW IN WESTERN KANSAS WITH A WARM FRONT EXTENDING TO THE EAST ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON. NORTH OF THE FRONT WINDS ARE FROM THE EAST AND TO THE SOUTH OF THE FRONT WINDS ARE FROM THE SOUTH. SATELLITE IS STARTING TO SHOW A FEW CUMULUS STARTING TO DEVELOP. THE UPPER LOW IN THE NORTHERN HIGH PLAINS SENDS THE FIRST UPPER WAVE INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE FRONT ACROSS NORTH CENTRAL KANSAS IS EXPECTED TO LIFT TO THE NORTH DURING THE EVENING. EXPECT THUNDERSTORMS TO DEVELOP IN THE VICINITY OF THE FRONT THIS AFTERNOON AND SPREAD ACROSS THE AREA DURING THE REST OF THE AFTERNOON AND EVENING. THE MUCAPE IS OVER 3000 J/KG THIS AFTERNOON AND INTO THE EVENING HOURS WITH BULK SHEAR OF 40 TO 50KTS. EXPECT THERE TO BE LARGE HAIL AND STRONG WINDS AS THE MAIN THREAT...BUT WITH THE FRONT LIFTING THROUGH THE SOUTHERN PART OF THE FORECAST AREA...THERE COULD BE ISOLATED TORNADOES AS WELL. THE TIMING OF THE STORMS HAS BEEN FAIRLY CONSISTENT WITH THE SHORT TERM MODELS THAT IT WILL BE LATE THIS AFTERNOON. THE MUCAPE DIMINISHES FAIRLY QUICKLY THIS EVENING AND EVEN THOUGH SOME THUNDERSTORMS WILL REMAIN INTO THE OVERNIGHT HOURS...THE SEVERE THREAT SHOULD END BY MIDNIGHT. THE BEST CHANCES OVERNIGHT WILL BE IN THE NORTHERN PART OF THE FORECAST AREA. THE UPPER LEVEL LOW MOVES TO THE EAST ACROSS SOUTH DAKOTA ON MONDAY.THERE COULD BE A FEW LINGERING THUNDERSTORMS MONDAY MORNING. THE NEXT WAVE FROM THE LOW MOVES INTO THE AREA MONDAY AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS AS THIS WAVE MOVES THROUGH. THE MUCAPE IS OVER 4000 J/KG MONDAY AFTERNOON...BUT THE BULK SHEAR IS ONLY AROUND 20 KTS. A FEW OF THE STORMS COULD BE STRONG TO SEVERE...BUT THAT WOULD BE MAINLY TO THE EAST OF HIGHWAY 281. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 346 PM CDT SUN MAY 8 2016 OVERVIEW...THERE IS A PRETTY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY EVENING/TUESDAY NIGHT...AND A FEW OF THESE REMAINING SHOWERS MAY LINGER INTO WEDNESDAY MORNING. THURSDAY AND FRIDAY WILL LIKELY BE DRY. WE WILL CARRY SOME LOW END CHANCES OF RAIN SHOWERS FOR NEXT WEEKEND. AT THIS POINT AM NOT VERY IMPRESSED WITH NEXT WEEKENDS RAIN CHANCES AND ODDS ARE CURRENTLY BETTER THAT WE WILL BE DRY...BUT WORTH KEEPING AN EYE ON. TUESDAY COULD BE THE WARMEST DAY WITH HIGHS IN THE 70S...WHILE WEDNESDAY THROUGH FRIDAY WILL SEE HIGHS FROM THE UPPER 60S TO LOWER 70S. WE DO EXPECT A COOL DOWN BY NEXT WEEKEND WITH HIGHS ONLY IN THE 60S AND CAN NOT RULE OUT SOME 50 DEGREE HIGHS IN SOME SPOTS BY SUNDAY. MONDAY NIGHT...MOST OF ANY THUNDERSTORMS FROM MONDAY AFTERNOON SHOULD QUICKLY SLIDE EAST OUT OF OUR FORECAST AREA BEFORE MIDNIGHT. GIVEN INSTABILITY AND SHEAR PROFILE CAN NOT RULE OUT A FEW SEVERE STORMS...BUT THE BETTER CHANCE FOR SEVERE STORMS WILL BE MONDAY AFTERNOON. TUESDAY...THE NEXT UPPER LOW WILL BE TRACKING EAST ACROSS THE NORTHERN PLAINS. THIS WILL SEND A COLD FRONT SOUTHEAST ACROSS NEBRASKA THROUGH THE DAY AND COULD HELP TO INITIATE THUNDERSTORMS BY LATE TUESDAY AFTERNOON OR EVENING. THUNDERSTORM CHANCES WILL CONTINUE TO INCREASE INTO TUESDAY NIGHT AS THE FORCING FROM THE UPPER TROUGH MOVE IN. THERE IS ENOUGH INSTABILITY EARLY ON IN THE AFTERNOON AND EVENING TO GET A FEW STRONGER STORMS AND CAN NOT RULE OUT AN ISOLATED SEVERE STORM. RAINFALL COULD BE RATHER WIDESPREAD WITH SOME HIGHER AMOUNTS OVER 1 INCH CERTAINLY POSSIBLE. WEDNESDAY...INSTABILITY IS LARGELY USED UP BY WEDNESDAY MORNING AND WILL JUST CALL FOR PRIMARILY RAIN AS THE SYSTEM EXITS OUR EASTERN FORECAST AREA. IT WILL BE A LITTLE COOLER BEHIND DEPARTING SYSTEM WITH HIGHS IN THE 60S. THURSDAY AND FRIDAY...A GOOD CHANCE OF BEING DRY BETWEEN SYSTEMS WITH HIGHS IN THE UPPER 60S AND LOWER 70S. SATURDAY AND SUNDAY...AN UPPER SYSTEM WILL TRACK ACROSS THE GREAT LAKES AND COOLER AIR WILL SPILL DOWN OUT OF CANADA INTO THE PLAINS. HIGHS COULD FALL INTO THE UPPER 50S AND 60S. THERE IS AT LEAST A SLIGHT CHANCE OF SOME RAIN...BUT WITH THE AIRMASS BEING OUT OF CANADA THE DEWPOINTS ARE RATHER LOW AND MOISTURE IS LACKING. THEREFORE...AM NOT VERY CONFIDENT IN WEEKEND RAIN CHANCES AT THIS TIME. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 619 PM CDT SUN MAY 8 2016 THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE EVENING WITH CHCS FOR STORMS CONTINUING DURING THE OVERNIGHT HOURS. CONDITIONS ARE FAVORABLE FOR SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL TO GOLF BALL SIZE AND DAMAGING WINDS. WINDS WILL BE SOUTHEAST FOR THE FIRST PART OF THE EVENING AND WILL BE VARIABLE DURING STORMS. EAST TO SOUTHEAST WINDS ARE FORECAST MONDAY WITH THE POTENTIAL FOR ADDITIONAL SHOWER AND STORM ACTIVITY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...WESELY AVIATION...FAY
Hazardous weather outlook, May 8, 6:32 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 632 PM CDT SUN MAY 8 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 632 PM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO THE FIRST PART OF THE NIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF BASEBALLS AND DAMAGING WINDS OF 60 TO 70 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY ACROSS NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES MAY CAUSE AREAS OF LOWLAND FLOODING. THUNDERSTORM CHANCES CONTINUE INTO THE OVERNIGHT HOURS...HOWEVER THE SEVERE WEATHER RISK SHOULD AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON. SOME OF THESE STORMS MAY BE STRONG TO SEVERE EAST OF HIGHWAY 281...WITH HAIL NEAR THE SIZE OF QUARTERS AND WIND GUSTS AROUND 60 MPH. THESE THUNDERSTORMS ARE EXPECTED TO LINGER INTO MONDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE STRONG PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, May 8, 9:37 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
937 PM CDT SUN MAY 8 2016
KSZ007-NEZ076-077-085>087-090300-
JEWELL KS-FILLMORE NE-CLAY NE-THAYER NE-WEBSTER NE-NUCKOLLS NE-
937 PM CDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEWELL...NUCKOLLS...
SOUTHERN CLAY...SOUTHWESTERN FILLMORE...WESTERN THAYER AND EASTERN
WEBSTER COUNTIES UNTIL 1000 PM CDT...
AT 935 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FAIRFIELD TO NEAR NORA TO NEAR MANKATO.
MOVEMENT WAS NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...MANKATO...DESHLER...EDGAR...NELSON...JEWELL...FAIRFIELD...
SHICKLEY...LAWRENCE...DAVENPORT...BURR OAK...HARDY...RUSKIN...FORMOSO...
CARLETON...BYRON...IONIA...DEWEESE...OAK AND ONG.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
KANSAS...AND THAYER AND NUCKOLLS COUNTIES IN SOUTH CENTRAL NEBRASKA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CLAY AND FILLMORE COUNTIES IN SOUTH CENTRAL NEBRASKA.
LAT...LON 4000 9764 4000 9793 3974 9793 3960 9836
4043 9828 4055 9776 4030 9762
TIME...MOT...LOC 0235Z 245DEG 32KT 4040 9814 4021 9798 3976 9817
WESELYLocal storm report, May 8, 9:38 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
938 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 8 NNE PLAINVILLE 39.34N 99.24W
05/08/2016 E0.88 INCH ROOKS KS PUBLIC
PENNY TO NICKEL SIZE HAIL. REPORT FROM FACEBOOK.
&&
ADPSpecial weather statement, May 8, 9:42 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
942 PM CDT SUN MAY 8 2016
KSZ018-019-090330-
OSBORNE KS-MITCHELL KS-
942 PM CDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL AND EAST
CENTRAL OSBORNE COUNTIES UNTIL 1030 PM CDT...
AT 941 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HUNTER...OR 21 MILES SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 55 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TIPTON...HUNTER AND VICTOR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
KANSAS.
LAT...LON 3913 9849 3927 9855 3942 9857 3947 9832
3925 9827 3931 9793 3922 9793 3922 9849
TIME...MOT...LOC 0241Z 240DEG 49KT 3926 9840
HEINLEINLocal storm report, May 8, 9:50 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
950 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST GRAND ISLAND AIRPORT 40.97N 98.32W
05/08/2016 M55 MPH HALL NE ASOS
55 MPH WIND GUSTS MEASURED BY THE ASOS
&&
PBEDASpecial weather statement, May 8, 9:52 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT SUN MAY 8 2016
NEZ047-062-090345-
HOWARD NE-HALL NE-
952 PM CDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOWARD AND NORTHEASTERN HALL
COUNTIES UNTIL 1045 PM CDT...
AT 952 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND ISLAND...MOVING NORTH AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...ST. PAUL...DANNEBROG...ST. LIBORY...ELBA...COTESFIELD AND
CUSHING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4093 9828 4091 9851 4137 9866 4139 9844
4139 9830
TIME...MOT...LOC 0252Z 171DEG 24KT 4100 9841
HEINLEINSpecial weather statement, May 8, 9:57 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT SUN MAY 8 2016
KSZ007-NEZ076-077-086-087-090345-
JEWELL KS-FILLMORE NE-CLAY NE-THAYER NE-NUCKOLLS NE-
957 PM CDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEWELL...NUCKOLLS...
SOUTHEASTERN CLAY...SOUTHERN FILLMORE AND THAYER COUNTIES UNTIL 1045
PM CDT...
AT 956 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR OAK TO NEAR MONTROSE. MOVEMENT WAS
NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GENEVA...SUPERIOR...HEBRON...MANKATO...DESHLER...EDGAR...NELSON...SHICKLEY...
DAVENPORT...MILLIGAN...BRUNING...CHESTER...ALEXANDRIA...HARDY...RUSKIN...
OHIOWA...FORMOSO...CARLETON...BYRON AND HUBBELL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL KANSAS...AND SOUTH CENTRAL NEBRASKA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4000 9742 4000 9793 3977 9793 3962 9831
4032 9808 4063 9737 4017 9737
TIME...MOT...LOC 0256Z 234DEG 40KT 4021 9792 3972 9808
HEINLEINThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:02 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 43 min |
| May 8, 7:06 PM CDT | Tornado Warning | GID | Phillips | 24 min |
| May 8, 7:15 PM CDT | Tornado Warning | GID | Osborne, Rooks | 30 min |
| May 8, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 47 min |
| May 8, 7:45 PM CDT | Tornado Warning | GID | Osborne, Rooks | 30 min |
| May 8, 8:08 PM CDT | Tornado Warning | GID | Osborne | 37 min |
| May 8, 8:25 PM CDT | Areal Flood Advisory | GID | Osborne, Rooks | 5 hr |
| May 8, 8:28 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 47 min |
| May 8, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 47 min |
| May 8, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 47 min |
| May 8, 9:37 PM CDT | Special Weather Statement | GID | Jewell | 23 min |
| May 8, 9:42 PM CDT | Special Weather Statement | GID | Mitchell | 48 min |
| May 8, 9:57 PM CDT | Special Weather Statement | GID | Jewell | 48 min |
| May 8, 10:04 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 41 min |
| May 8, 10:25 PM CDT | Special Weather Statement | GID | Mitchell | 50 min |
| May 8, 10:48 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 42 min |
| May 8, 10:51 PM CDT | Special Weather Statement | GID | Rooks | 39 min |
| May 8, 11:23 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 52 min |
| May 9, 12:04 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 41 min |
| May 9, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 35 min |
| May 9, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 48 min |
| May 9, 12:44 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 14 min |
| May 9, 1:16 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 44 min |
| May 9, 1:41 AM CDT | Areal Flood Warning | GID | Mitchell, Osborne, Rooks | 9 hr |
| May 9, 1:57 AM CDT | Special Weather Statement | GID | Mitchell | 48 min |
| May 9, 2:28 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 32 min |
| May 9, 2:48 AM CDT | Special Weather Statement | GID | Rooks | 27 min |
| May 9, 3:01 AM CDT | Special Weather Statement | GID | Smith | 29 min |
| May 9, 3:11 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 23 min |
| May 9, 3:29 AM CDT | Special Weather Statement | GID | Smith | 31 min |
| May 9, 5:33 PM CDT | Special Weather Statement | GID | Jewell | 42 min |
| May 9, 5:47 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 43 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 48 min |
| May 9, 6:46 PM CDT | Areal Flood Advisory | GID | Jewell | 3 hr |
| May 9, 6:59 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.